Jump to content
CrazyBoards.org

My Cyborg implant has given me PTSD...


Recommended Posts

The second week of february my cardiologist implanted an A.I.C.D (automatic internal cardiac defibrillator) to contol the ventricular tachycardia that i recently developed and it had been in for two days when a dialysis session sent my heart into v-tach and set this device from hell off first time it only shocked me 10 times but if it can't return you to normal it shocks again, harder so that the increasing shocks which flash out my vision and feel like being kicked in the chest. the second time this occured was the end of february the day after they released me from the hospital and i had again finished dialysis so it was back to the hospital then to another hospital for cardiac ablation which is where they use radio frequency energy to kill specific cells to block the pathways that propagate the tachycardia which was a surreal 6 hour experience more like an alien abduction than an operation then all seemed well i was given a med plan to slowly wean off the hardcore pacing drug (Amioderone) well nearly six weeks to the day after my last pill it was blazing hot and i had driven to visit a friend and as i'm walking up the steps to his house i felt a little light headed the BOOM the damn AICD starts firing about every 15 second so many times that i lost count (24 times) and the paramedics arrive and its off to the hospital for 3 days to stabilize me and reestablish a level of amioderone... now its 3 weeks later and i'm now fully terrified of this fucking thing in my chest and it sucks since anytime i feel light headed and at the end of most dialysis treatments i start to panic and take more klonopin. These days anything that makes me feel either light headed or strange sets off the anxiety at least i have been able to stay b.i.d.with the klonobut its the only thing that unknots my gut these days .

I'm at the point where the next time it fires and cant be stopped i'm cutting it out of my chest...it sucks that bad

Ray

Link to comment
Share on other sites

  • 4 weeks later...

That sounds horrible, it must be really hard.

Would it help to spend some time thinking about why the implant is there and what benefits it brings, to take the scariness from it's image and make you feel as if it is helpful to you? Otherwise, is there a medical professional who fitted it who you could talk through these anxieties with?

Link to comment
Share on other sites

hmmm...Ray, i've read that a lot of people honestly do develop PTSD from those implants, because it's such an impact when they fire. it's very common. so common, it honestly makes me wonder if there are support groups around (yeah, i know, like you WANT to add another treatment into your life).

but honestly, i'm thinking the only solution is to aggressively seek out PTSD treatment, whether support group, talk therapy, EMDR, whatever it takes to keep you moving forward long enough to 'unlearn' the associations that come with being light headed, etc.

that's no way to live. beyond this, though, i don't have any concrete ideas, other than to keep writing. if you keep this in, it will fester...PTSD is no joke. sorry you have to be in this sucky situation.

Link to comment
Share on other sites

Gettin' kicked by a mule doesn't sound much fun.

I guess what you need is an audible warning like they have on the emergency packs *Beep, "Standby for shock", Beep*.

You mention this happening after dialysis, on a hot day and after exercising a bit. Is there something that can be done to prevent it? Are you getting dehydrated, or electrolytes out of balance? I know those are complicated matters for you. Would drinking something in advance help?

Best, a.m.

Link to comment
Share on other sites

  • 2 months later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...